Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Mar 21, 2022, 7:15 PM CDT for Lee County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2022, 7:15 PM CDT (00:15 UTC)
- Expired
- Mar 21, 2022, 7:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
County Lee County, TX
The radar
The Ft Hood radar (KGRK), 42 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 3:14 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263
WFUS54 KEWX 220015
TOREWX
TXC287-220030-
/O.NEW.KEWX.TO.W.0014.220322T0015Z-220322T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
715 PM CDT Mon Mar 21 2022
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
North central Lee County in south central Texas...
* Until 730 PM CDT.
* At 715 PM CDT, a confirmed tornado was located 7 miles northwest of
Lexington, moving northeast at 50 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Tanglewood and Blue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3039 9716 3045 9717 3056 9697 3054 9692
3053 9691
TIME...MOT...LOC 0015Z 228DEG 42KT 3047 9711
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
BRADYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Mar 21, 7:05 PM CDT, 10 minutes earlier.
Area forecast discussion, Mar 21, 7:05 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 705 PM CDT Mon Mar 21 2022 .UPDATE... Please see the 00Z aviation forecast discussion below. && .AVIATION... Convection continues mainly along and east of the I-35 corridor this evening. Based on radar trends, we will keep TSRA in the forecast for AUS for the next hour. Some re-development is possible through this evening, but will monitor radar trends before adding to the forecast at this time. Hi-res models show development should be favored east of I-35. && .PREV DISCUSSION... /ISSUED 308 PM CDT Mon Mar 21 2022/ UPDATE... Have updated PoP and weather grids over the next six hours, as several convective attempts have occurred across the southern Edwards Plateau and Rio Grande Plains over the last 45 minutes. Main concern continues to be east of along/east of US 281, however. PREV DISCUSSION... /ISSUED 213 PM CDT Mon Mar 21 2022/ .New SHORT TERM, LONG TERM... SHORT TERM... (This evening through Tuesday) Issued at 203 PM CDT Mon Mar 21 2022 Continue to monitor the potential for severe thunderstorms this afternoon. 18Z surface observations indicate surface cyclogenesis is commencing in the Panhandle of Texas as a high-amplitude shortwave trough/closed low continues to eject into the Big Bend Region. A complex surface setup has resulted, with the infant surface low dragging a dryline that has entered Val Verde County. An elevated dry slot and attendant region of clearing skies leads the surface dryline, and has progressed to approximately a Kerrville-Uvalde- Eagle Pass line. These two regions should continue to march east in tandem through the coming hours, reaching the US 281 corridor by the mid afternoon hours. This progression will likely prove critical, as the differential surface heating occurring on either side of the retreating cloud line, combined with the dynamic forcing and steepening lapse rates aloft, will provide an impetus for the initiation of surface-based convection along/east of US 281. Latest high-res guidance concurs with this picture, suggesting that initiation is most likely to occur between 4-5 PM. Storms that do develop are then expected to push east of the I-35/I-37 corridors through 8 PM this evening. With the core of the 850 mb low level jet axis/southeasterly low level flow currently pivoting to the east of the CWA, the phasing between the highest directional wind shear and likely initiation zone appears to be slightly out of sync. Hence, the greatest hazard of concern continues to be large, potentially damaging hail up to two inches in diameter. SPC has added a moderate risk to its day one convective outlook across an area north and east of a Hallettsville- Gonzales-New Braunfels line in light of this threat, however, damaging winds and isolated tornadoes cannot be ruled out as additional threats given the remaining shear that will be present across the region. Have a way to receive watches and warnings later this afternoon as these storms move through the area. With cyclogenesis continuing over west-central Oklahoma this evening/early tonight, southerly flow will continue, particularly to the east of I-35/I-37. This could act to reinforce the surface dryline/outflow from any early evening convection, helping to encourage a second round of thunderstorms. Most likely to occur along and east of US 77, widespread severe weather is not anticipated with this potential second batch of thunderstorms. Once convection vacates the far east later tonight, a cold front will approach the area. Entering from the northwest, expect this boundary to be through the I-35 corridor by mid-morning tomorrow, and out of our far southeastern communities by the lunch hour. No precipitation is expected with the passage. Gusty northwest winds will follow the front, leading to Near Critical fire weather conditions tomorrow. Of highest concern across the Rio Grande Plains, Winter Garden Region and southern Edwards Plateau, a Fire Weather Watch has been posted accordingly. Subsequent shifts will monitor this portion of the short term closely, potentially upgrading to a Red Flag Warning if necessary. LONG TERM... (Tuesday night through next Sunday) Issued at 203 PM CDT Mon Mar 21 2022 The main story for the extended forecast will be elevated to critical fire weather conditions through at least Sunday. Dry and breezy northwesterly flow will continue on Wednesday with westerly flow is expected on Thursday. Breezy southerly flow will return Friday through Sunday without any appreciable increase in moisture expected. The most critical time period will be Wednesday and Thursday as the northwest/west winds will be the strongest with afternoon humidity values near 10-20 percent. Southerly wind speeds on Friday will be a bit less with speeds generally at or below 10 mph and only elevated to near critical fire weather conditions are expected then. Southerly speeds will be in the 15 to 20 mph range this weekend bringing back near critical to critical fire weather conditions to mainly areas west of the I35 corridor. Highs Wednesday will be in the 60s and 70s but will warm back into the 80s to near 90 for the western areas by Friday. AVIATION...18Z TAF Package This morning's low cigs and visibilities are beginning to improve at the I-35 aerodromes. DRT has fully recovered to VFR cats, with only FEW coverage near FL030 remaining. Biggest attention near-term is on the gusty winds behind a dryline at DRT this afternoon, and potential convective activity at the I-35 sites through the late afternoon/early evening hours. Only noteworthy amendment during this portion of the forecast was to remove the TEMPO +TSRA at SAT and SSF and replace with a VCTS, given less aggressive convection forecasts throughout the AM hours in Bexar County. Have preserved said TEMPO group at AUS, where convection appears more likely. Thunderstorms should move east of the I-35 terminals by the mid evening hours. Continue to watch for potential redevelopment overnight, though any additional storms will likely remain east of I-35. A cold front will pass through our aerodromes between 09 and 12Z Friday, bringing gusty northwest winds in its wake. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 54 70 44 68 43 / 40 0 0 0 0 Austin Bergstrom Intl Airport 54 71 42 68 40 / 50 - 0 0 0 New Braunfels Muni Airport 52 73 43 71 40 / 40 0 0 0 0 Burnet Muni Airport 48 65 40 66 39 / 20 0 0 0 0 Del Rio Intl Airport 51 72 44 72 43 / 0 0 0 0 0 Georgetown Muni Airport 53 68 42 67 40 / 40 0 0 0 0 Hondo Muni Airport 49 74 40 72 38 / 10 0 0 0 0 San Marcos Muni Airport 53 71 43 69 39 / 40 0 0 0 0 La Grange - Fayette Regional 60 72 44 68 41 / 60 10 0 0 0 San Antonio Intl Airport 54 72 45 70 44 / 20 0 0 0 0 Stinson Muni Airport 54 75 46 73 43 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for Dimmit-Edwards- Frio-Kinney-Maverick-Real-Uvalde-Val Verde-Zavala. Fire Weather Watch from Tuesday afternoon through Tuesday evening for Dimmit-Edwards-Frio-Kinney-Maverick-Real-Uvalde-Val Verde- Zavala. Wind Advisory until 7 PM CDT this evening for Edwards-Val Verde. && Short-Term/Aviation...Platt Long-Term...Oaks
Hazardous weather outlook, Mar 21, 3:12 AM CDT, 16 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 312 AM CDT Mon Mar 21 2022 TXZ171>173-183>194-202>209-217>225-228-221000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 312 AM CDT Mon Mar 21 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Severe thunderstorms with primary threats of large hail and tornadoes are possibly this afternoon into early evening. A Red Flag Warning is in effect for the Edwards Plateau and Rio Grande Plains this afternoon. A Wind Advisory is in effect this afternoon for Val Verde and Edwards Counties. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to critical fire weather conditions are expected to continue through Saturday, mainly during the afternoon and evening hours. A Fire Weather Watch is in effect for Tuesday afternoon for the Edwards Plateau and Rio Grande Plains. Red Flag Warnings for critical fire weather conditions may be needed on additional days. Take care to prevent the start of wildfires. .SPOTTER INFORMATION STATEMENT... Please report any severe weather to the NWS.
In the hours before
Special weather statement, Mar 21, 6:59 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
659 PM CDT Mon Mar 21 2022
TXZ193-208-220045-
Caldwell TX-Bastrop TX-
659 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of north central
Caldwell and central Bastrop Counties through 745 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lockhart, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lockhart, Elgin, Bastrop, Mustang Ridge, Cedar Creek, Camp Swift,
Wyldwood, Circle D-KC Estates, Webberville, Phelan, McDade, Cedar
Hills, Lytton Springs, Dale, Bateman, St John Colony, Butler, Rockne
and Garfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.
&&
LAT...LON 2980 9764 2989 9776 3015 9756 3022 9749
3031 9744 3041 9736 3028 9711
TIME...MOT...LOC 2359Z 217DEG 45KT 2991 9767
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BRADYLocal storm report, Mar 21, 7:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
704 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 2 S ROUND ROCK 30.49N 97.67W
03/21/2022 WILLIAMSON TX BROADCAST MEDIA
DAMAGE AT CHILIS ALONG IH 35 FRONTAGE ROAD
REPORTED BY BROADCAST MEDIA.
&&
AQLocal storm report, Mar 21, 7:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO LEXINGTON 30.42N 97.01W
03/21/2022 LEE TX PUBLIC
REPORT OF A TORNADO ON THE GROUND WEST OF
LEXINGTON.
&&
AQSpecial weather statement, Mar 21, 7:09 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
709 PM CDT Mon Mar 21 2022
TXZ207-208-223-220100-
Guadalupe TX-Caldwell TX-Gonzales TX-
709 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of Caldwell, eastern
Guadalupe and northwestern Gonzales Counties through 800 PM CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Kingsbury, or 8 miles southeast of Seguin, moving
northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seguin, Lockhart, Luling, Mustang Ridge, Kingsbury, Niederwald,
Staples, Fentress, Palmeto State Park, Brownsboro, Delhi, Leesville,
Joliet, Tilmon, Stairtown, Belmont, McNeil, McMahan, Lytton Springs
and Ottine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.
&&
LAT...LON 2937 9775 2945 9797 3001 9773 3006 9767
2979 9731
TIME...MOT...LOC 0008Z 204DEG 44KT 2953 9784
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BRADYLocal storm report, Mar 21, 7:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 1 SE ELGIN 30.33N 97.36W
03/21/2022 BASTROP TX PUBLIC
US 290 BLOCKED OFF NEAR THE ELGIN CITY
LIMITS DUE TO DOWNED POWER LINES.
&&
AQSpecial weather statement, Mar 21, 7:14 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
714 PM CDT Mon Mar 21 2022
TXZ173-220100-
Williamson TX-
714 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of northwestern
Williamson County through 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm over
Liberty Hill, or 10 miles northwest of Cedar Park, moving northeast
at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Georgetown, Serenada, Leander, Bartlett, Liberty Hill, Jarrell,
Florence, Georgetown Dam, Sun City, Andice, Theon, Walburg,
Schwertner and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.
&&
LAT...LON 3087 9763 3078 9740 3055 9788 3057 9789
3057 9792 3060 9792 3063 9795 3062 9799
3065 9804 3083 9791 3091 9783
TIME...MOT...LOC 0014Z 228DEG 42KT 3065 9791
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:09 PM CDT | Special Weather Statement | EWX | Caldwell | 51 min |
| Mar 21, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 38 min |
| Mar 21, 7:14 PM CDT | Special Weather Statement | EWX | Williamson | 46 min |
| Mar 21, 7:20 PM CDT | Special Weather Statement | EWX | Bastrop | 40 min |
| Mar 21, 7:36 PM CDT | Tornado Warning | EWX | Lee | 25 min |
| Mar 21, 7:55 PM CDT | Special Weather Statement | EWX | Williamson | 50 min |
| Mar 21, 8:00 PM CDT | Special Weather Statement | EWX | Bastrop | 45 min |
| Mar 21, 8:21 PM CDT | Special Weather Statement | EWX | Comal, Hays, Travis | 24 min |
| Mar 21, 8:37 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 23 min |
| Mar 21, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 46 min |
| Mar 21, 8:49 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 21 min |
| Mar 21, 8:51 PM CDT | Special Weather Statement | EWX | Comal, Hays | 39 min |
| Mar 21, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 28 min |
| Mar 21, 9:28 PM CDT | Special Weather Statement | EWX | Williamson | 47 min |
| Mar 21, 11:29 PM CDT | Special Weather Statement | EWX | Bastrop, Travis | 61 min |
| Mar 21, 11:39 PM CDT | Special Weather Statement | EWX | Atascosa, Caldwell, Comal, Guadalupe, Wilson | 66 min |
| Mar 21, 11:45 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 60 min |
| Mar 21, 11:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe | 65 min |
| Mar 21, 11:58 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 62 min |
| Mar 22, 12:09 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Frio and 7 more | 3 hr |
| Mar 22, 12:11 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Lee, Williamson | 64 min |
| Mar 22, 12:45 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Guadalupe, Hays, Lee, Travis and 1 more | 3 hr |
| Mar 22, 1:06 AM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 54 min |
| Mar 22, 1:55 AM CDT | Special Weather Statement | EWX | Fayette, Lee | 50 min |
| Mar 22, 2:24 AM CDT | Red Flag Warning | EWX | Dimmit, Edwards, Frio, Kinney, Maverick, Real and 3 more | 17 hr |
| Mar 22, 3:33 AM CDT | Special Weather Statement | EWX | DeWitt | 42 min |
| Mar 22, 4:12 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 48 min |
| Mar 22, 4:33 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 27 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.